MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION AED PLUS; DEFIBRILLATOR

ZOLL MEDICAL CORPORATION AED PLUS; DEFIBRILLATOR
Model Number 20000000100011360
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/15/2024
Type of Reportable Event Death
Event or Problem Description
Complainant alleged that while attempting to treat a 60/70-year-old female patient, the device prompted a change batteries message.The user thought this meant the device was not operational and did not try to use the device following the change batteries prompt.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
Zoll medical corporation has not received the product for evaluation and this complaint is still under investigation.
 
Additional Manufacturer Narrative
The device was returned to zoll medical japan for evaluation.The customer's report was verified during evaluation.A review of the device log shows the device was notifying a red x condition beginning 10 months prior to the device being deployed on a patient that was not addressed.The device was tested with the customer's returned batteries and was able to power on and pass the device battery installation test and battery test.The user at the time of the event was a lay-user and did not know the device would still operate despite prompting a "change batteries" message.Root cause is related to following zoll reommendations for operational readiness.The aed plus administrator's guide, 9650-0301-28 recommends that the device be visually inspected often, as necessary, to ensure that the device is displaying a green check and is rescue ready.The administrator's guide also states that, if the unit prompts "change batteries" a low battery condition has been detected and the batteries must be replaced immediately.The device was recertified and returned to the customer.Analysis of reports of this type has not identified an increase in trend.

Brand Name
AED PLUS
Common Device Name
DEFIBRILLATOR
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key21091575
Report Number1220908-2024-04800
Device Sequence Number9171791
Product Code MKJ
UDI-Device Identifier04560233596016
UDI-Public(01)04560233596016
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P160015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number20000000100011360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale